Alert archive / Illinois / Tornado Warnings in 2024
Tornado Warning 89, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 26, 2024, 7:33 PM CDT for Gallatin County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 7:33 PM CDT (00:33 UTC)
- Expired
- May 26, 2024, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Gallatin County, IL
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 6:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 533 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
096
WFUS53 KPAH 270033
TORPAH
ILC059-270100-
/O.NEW.KPAH.TO.W.0089.240527T0033Z-240527T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
733 PM CDT Sun May 26 2024
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Gallatin County in southern Illinois...
* Until 800 PM CDT.
* At 733 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Harrisburg, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Equality around 740 PM CDT.
Shawneetown around 745 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3780 8818 3763 8817 3763 8838 3778 8837
TIME...MOT...LOC 0033Z 259DEG 32KT 3768 8847
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 26, 6:30 PM CDT, 1 hour 3 minutes earlier. Its key messages:
- A final line of storms is expected to move southeast through the region this evening. Damaging winds, large hail, and tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in store for the bulk of next week, as we return to drier weather and near normal temperatures.
Area forecast discussion, May 26, 6:30 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
630 PM CDT Sun May 26 2024
.KEY MESSAGES...
- A final line of storms is expected to move southeast through
the region this evening. Damaging winds, large hail, and
tornadoes will remain a threat tonight.
- The flood threat remains as many areas saw several inches of
rainfall. The flood watch is unchanged.
- A much needed respite from the active weather pattern is in
store for the bulk of next week, as we return to drier weather
and near normal temperatures.
&&
.DISCUSSION...
Issued at 216 PM CDT Sun May 26 2024
Visible satellite shows extensive clearing taking place behind a
convective complex now moving across central Kentucky. While
convective overturning has been evident over the past few hours,
surface observations are beginning to show boundary layer recovery
taking place. Most, if not all available guidance shows scattered
development of showers and storms to the west and northwest this
afternoon. The atmosphere is expected to continue to strongly destabilize
with CAPE values reaching upwards of 3000+ J/kg. The
expectation is that updrafts will be able to take advantage of
this instability and could quickly become severe. The
thermodynamic and kinematic fields that these storms will be
moving into will be more than sufficient for severe weather into
the evening hours. All hazards will be possible with these
storms with damaging winds, large hail, and tornadoes possible.
The main questions surrounding this evening is convective mode,
specifically how long discrete convection lasts before becoming
linear. A strong tornado threat will especially be associated
with any supercell mode, with the primary hazard becoming
widespread damaging winds with linear modes.
The flood threat will also continue tonight with heavy rainfall
rates. Antecedent conditions will be favorable with recent radar
estimates of 3-5 inches of rainfall across portions of SE MO and W
KY. Any additional heavy rainfall will only aggravate ongoing
conditions and could lead to further flash flooding. The flood watch
will continue through 12Z Mon.
Surface high pressure builds across the region Monday bringing much
drier weather to much of the work week. Cooler temperatures and
lower relative humidity are expected Tuesday and Wednesday. High
pressure eventually moves eastward across the Great Lakes with
an upper level disturbance moving across the northern plains
bringing weak height falls across the area. This will bring a
slight increase in PoPs for Friday and into the weekend.
Temperatures will also increase back to near or above normal
with southerly flow.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 622 PM CDT Sun May 26 2024
Severe convection will move across the region this evening.
Scattered storms will be possible ahead of the main line which
plows through between 00-05z from northwest to southeast. Could
see wind gusts exceed 50 kts with these storms. Overnight, could
see some MVFR cig development mainly east of the Mississippi
River. Guidance hints at EVV Tri-State for area most likely for
this. Can't rule out some patchy fog development overnight too.
Most of tomorrow will feature mostly clear skies along with NW
winds of 7-10 kts. May have some gusts of 15-18 kts.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Monday morning for ILZ075>078-080>094.
MO...Flood Watch through Monday morning for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through Monday morning for INZ081-082-085>088.
KY...Flood Watch through Monday morning for KYZ001>022.
&&
DISCUSSION...AD
AVIATION...SPHazardous weather outlook, May 26, 3:56 PM CDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 356 PM CDT Sun May 26 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-272100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 356 PM CDT Sun May 26 2024 /456 PM EDT Sun May 26 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Another round of severe thunderstorms will move through the region late this afternoon and evening. All hazards are possible including very large hail, damaging winds in excess of 70 mph, and tornadoes (including the potential for a strong tornado). Significant flash flooding is also possible with torrential rains falling on areas that already received 2 to 5 inches this morning. A Flood Watch remains in effect for the entire area. .DAYS TWO THROUGH SEVEN...Monday through Saturday A small chance of thunderstorms returns to the forecast for Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. Any reports of storm damage or flooding will be greatly appreciated.
In the hours before
Local storm report, May 26, 7:06 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
706 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg Van Buren 37.01N 91.01W
05/26/2024 Carter MO Emergency Mngr
Trees down in Van Buren.
&&
SGELocal storm report, May 26, 7:09 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
709 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 1 ENE Van Buren 37.01N 90.99W
05/26/2024 M1.00 Inch Carter MO Emergency Mngr
1 hail and trees down.
&&
SGELocal storm report, May 26, 7:12 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
712 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Hail 5 NNE Creal Springs 37.68N 88.79W
05/26/2024 E1.00 Inch Williamson IL Amateur Radio
&&
SGELocal storm report, May 26, 7:21 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
721 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Tornado 3 NE Goreville 37.59N 88.94W
05/26/2024 Johnson IL Public
Houses severely damaged. Trailers flipped.
&&
SGELocal storm report, May 26, 7:31 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
731 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Hail 1 S Muddy 37.75N 88.52W
05/26/2024 M1.00 Inch Saline IL Public
1 inch sized hail.
&&
SGELocal storm report, May 26, 7:33 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
733 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM Hail Harrisburg 37.73N 88.54W
05/26/2024 M1.25 Inch Saline IL Trained Spotter
&&
JGGThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Tornado Warning | PAH | Saline | 38 min |
| May 26, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 52 min |
| May 26, 7:15 PM CDT | Areal Flood Advisory | PAH | Saline, Williamson | 17 min |
| May 26, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 64 min |
| May 26, 7:26 PM CDT | Tornado Warning | PAH | Gallatin, Hardin | 34 min |
| May 26, 7:32 PM CDT | Flash Flood Warning | PAH | Saline, Williamson | 6 hr |
| May 26, 7:38 PM CDT | Tornado Warning | PAH | Johnson, Williamson | 37 min |
| May 26, 7:39 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Wayne, White | 51 min |
| May 26, 7:44 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 31 min |
| May 26, 7:46 PM CDT | Flash Flood Warning | PAH | Gallatin | 5 hr |
| May 26, 7:53 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Union, Williamson | 52 min |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin | 51 min |
| May 26, 8:03 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne, White | 57 min |
| May 26, 8:10 PM CDT | Areal Flood Advisory | PAH | Jackson | 3 hr |
| May 26, 8:15 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Johnson, Pulaski, Union, Williamson | 43 min |
| May 26, 8:20 PM CDT | Tornado Warning | PAH | Edwards, Wabash | 40 min |
| May 26, 8:21 PM CDT | Tornado Warning | PAH | Johnson, Pope | 24 min |
| May 26, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Hardin, Johnson, Massac, Pope, Pulaski and 1 more | 49 min |
| May 26, 8:33 PM CDT | Severe Thunderstorm Warning | PAH | Wabash, White | 57 min |
| May 26, 8:39 PM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 2 hr |
| May 26, 8:41 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Massac, Pulaski | 64 min |
| May 26, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Hardin | 35 min |
| May 27, 12:07 PM CDT | River Flood Warning | PAH | Alexander, Jackson, Union | 71 hr |
Nearby
Tornado Warnings in Illinois, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.